MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP PRO-SELECT DEFECT CLOSURE DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP PRO-SELECT DEFECT CLOSURE DEVICE
Model Number C913131
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device subject of the reported event was returned to steris endoscopy for evaluation.Examination of the returned device found the clip to be slightly advanced on the housing with the points protruding, however the cause of the advanced position could not be determined.The device was otherwise found to be functional.The device history record was reviewed and confirmed the lot was manufactured to specification.The instructions for use include the following statements: "twist and pull the safety cap gently to remove.Caution: inspect padlock clip housing closely, and circumferentially, to make sure that none of the clip's points extend beyond the distal rim/edge.If any clip points extend beyond distal rim/edge, carefully replace safety cap, do not use this product, contact your local product specialist or customer service representative, and use a different device for procedure." the distributor has provided in-service training on use of the padlock clip device to the user facility on (b)(6) 2019.No further issues have been reported.
 
Event or Problem Description
The distributor reported that during intubation of an endoscope with a padlock clip pro select defect closure system attached, the user noted blood in the esophagus and withdrew the endoscope.Upon withdrawal of the device, the user noted the points of the clip were protruding past the deployment housing.The procedure was stopped due to the reported event and was completed at a later date with another padlock clip device.

Brand Name
PADLOCK CLIP PRO-SELECT DEFECT CLOSURE DEVICE
Common Device Name
DEFECT CLOSURE DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key9492147
Report Number1528319-2019-00045
Device Sequence Number2235029
Product Code PKL
UDI-Device Identifier00816765013809
UDI-Public(01)00816765013809
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K180689
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/26/2022
Device Model NumberC913131
Device Catalogue NumberC913131
Device Lot Number1912112
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2019
Initial Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1